MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CERVALIGN; ANTERIOR CERVICAL PLATE SYSTEM

XTANT MEDICAL HOLDINGS, INC. CERVALIGN; ANTERIOR CERVICAL PLATE SYSTEM
Model Number 66-VST-40-16
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photograph imaging was provided of the placed system plate and metal shavings identified, as well as lateral x-ray imaging of the implant construct.The xray imaging showed the system plate was implanted with an unknown interbody spacer.The inferior screws of the system plate appeared to be at a length where they extend beyond the interbody fixation blades, resulting in an area where the screws may contact the interbody fixation blades and it is possible this unintended contact may have contributed to the observed metal shavings.The ifu for this system states "preoperative planning and patient anatomy should be considered when selecting cervical screw diameter and length".A dhr review was performed for lot # 351105 and there was no manufacturing anomalies identified.The lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 11/06/2019, resulting in a lifespan of approximately 6 years.Communication with the complainant confirmed there was no extreme angulation of the screws, which could result in a higher likelihood of blade contact as they would follow normal trajectory and be directed more medial.The root cause of this complaint cannot be reliably determined, although the complaint investigation suggests the possibility that contact of the interbody fixation blades and the system implant screws may have resulted in the observed metal shavings.There has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor for reports of malfunctioned system screws.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2025.It was reported that during an anterior cervical discectomy and fusion procedure performed on (b)(6) 2025, the surgeon noticed metal shavings upon screw insertion.There were no patient complications or delay in surgery associated with this complaint.The screws were unable to be returned to the manufacturer as they remain in the patient.No additional information available.

Brand Name
CERVALIGN
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key23304645
Report Number3005031160-2025-00037
Device Sequence Number15959464
Product Code KWQ
UDI-Device Identifier00810076561530
UDI-Public00810076561530
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211408
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66-VST-40-16
Device Lot Number351105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale